MAUDE Adverse Event Report: CONMED LARGO HALL TITAN OSCILLATING SAW BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL TITAN OSCILLATING SAW BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES
Model Number PRO9300B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that the pro9300b, hall titan oscillating saw battery handpiece, was being used during a tka surgery, when a femoral osteotomy was performed, on (b)(6) 2022 when it was reported, ¿the customer reported that the lower part of the oscillator head turned and fell off while using this handpiece.¿ there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was reported as being completed with alternate, backup instruments.Further assessment questioning was asked, and it was found that the oscillating head component fell into the surgical site and was removed with forceps.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Additional Manufacturer Narrative
Examination found the oscillator saw head found at fault during evaluation, did not performed as intended.Replaced (b)(4) oscillator head and device performed as intended.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no previous service data was found.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame 7,978 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0006.Per the instructions for use, the user is advised to always inspect handpiece and accessories prior to use.Do not use damaged equipment.Always place the handpiece in the ¿safe¿ position when not in use and prior to repositioning the rotating head on the oscillating saw and reciprocating saw or connecting or removing attachments and accessories.Injury to the operator and/or damage to the equipment may occur.Prior to each use, perform the following: ensure all accessories are correctly and completely attached.Perform the required preoperative functional tests for the equipment and accessories.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the pro9300b, hall titan oscillating saw battery handpiece, was being used during a tka surgery, when a femoral osteotomy was performed, on 21jul22 when it was reported, ¿the customer reported that the lower part of the oscillator head turned and fell off while using this handpiece.¿ there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was reported as being completed with alternate, backup instruments.Further assessment questioning was asked, and it was found that the oscillating head component fell into the surgical site and was removed with forceps.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
HALL TITAN OSCILLATING SAW BATTERY HANDPIECE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15197168
Report Number1017294-2022-00087
Device Sequence Number2225631
Product Code HAB
UDI-Device Identifier40845854050799
UDI-Public(01)40845854050799(11)220107
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRO9300B
Device Catalogue NumberPRO9300B
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic